MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. KNIFE RASP; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201661
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when detaching the tendon the breaker broke.There was no damage to the patient and all parts were removed from the patient.There was no backup device available.No delay or patient injury reported.
 
Additional Manufacturer Narrative
One (b)(4) premium rasp knife reported on.This is a four year old reusable tool.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72201661 rasp knife instrument returned.This is a five year old reusable instrument.The product was returned fractured into two portions; handle and shaft/rasp portion.The instrument has had a clean break at the point of torque where the handle and shaft joined.The rasp paddle was found sharp and undamaged.The shaft was found visibly bowed from stress.The symptoms are consistent with excess force applied to the product.At this time the allegation is considered an isolated incident.

Brand Name
KNIFE RASP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8046032
Report Number1219602-2018-01504
Device Sequence Number1787749
Product Code NBH
UDI-Device Identifier03596010606297
UDI-Public03596010606297
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201661
Device Lot Number50499282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer12/18/2018
04/25/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/19/2018
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR